MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOADS FOR LINEAR CUTTERS; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOADS FOR LINEAR CUTTERS; STAPLE, IMPLANTABLE
Catalog Number 6R45B
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ent pharyngeal pouch the [patient has perforated esophagus.
 
Additional Manufacturer Narrative
(b)(4).Date sent 11/19/2024.D4 batch #331a05.B3: exact date is unk.Assumed first day of the month.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the return reload.Visual analysis of the returned sample determined that the one 6r45b reload was received with no apparent damage and partially fired 1/10 and with the reload lock out damaged.No functional test could be performed due to the condition of the reload.The event reported was confirmed and it is related to improper use of the reload.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If the re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch 331a05, and no non-conformances related to the reported complaint condition were identified.Additional information was requested, and the following was obtained: was the firing sequence started but not completed? if yes: yes.Did the device deliver any staples? yes, partial fire.If yes, were the staples formed properly? no.If yes, was the staple line complete? no.Did the device cut? no.If yes, was the cut line complete? if yes, was there any issue with the cut line? was there any difficulty opening the device jaws? yes, rigid.

Brand Name
RELOADS FOR LINEAR CUTTERS
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20723766
Report Number3005075853-2024-08767
Device Sequence Number20472020
Product Code GDW
UDI-Device Identifier10705036000846
UDI-Public(01)10705036000846(17)260731(10)402A24(21)
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number6R45B
Device Lot Number402A24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6R45B
Patient SexUnknown